Alert archive / Louisiana / Freeze Warnings in 2011
Freeze Warning 4, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Jan 10, 2011, 3:30 PM CST for 7 parishes in Louisiana; Hardin County, Tyler County, Texas. It took effect at Jan 11, 2011, 3:00 AM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2011, 3:30 PM CST (21:30 UTC)
- In effect from
- Jan 11, 2011, 3:00 AM CST
- Expired
- Jan 11, 2011, 7:42 AM CST
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
807 WWUS74 KLCH 102130 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 330 PM CST MON JAN 10 2011 LAZ027>033-TXZ180>182-201-111400- /O.NEW.KLCH.FZ.W.0004.110111T0900Z-110111T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 330 PM CST MON JAN 10 2011 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CST TUESDAY. TEMPERATURES WILL FALL TO NEAR OR JUST BELOW THE FREEZING MARK LATE TONIGHT INTO EARLY TUESDAY MORNING. FREEZING TEMPERATURES ARE ONLY EXPECTED FOR A FEW HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ SHAMBURGER
2 follow-up statements
939 WWUS74 KLCH 111015 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 415 AM CST TUE JAN 11 2011 LAZ027>033-TXZ180>182-201-112200- /O.NEW.KLCH.HZ.W.0002.110112T0300Z-110112T1500Z/ /O.CON.KLCH.FZ.W.0004.000000T0000Z-110111T1400Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 415 AM CST TUE JAN 11 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... ...HARD FREEZE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY. A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING. TEMPERATURES WILL CONTINUE TO BE NEAR THE FREEZING MARK EARLY THIS MORNING THROUGH 8 AM. TONIGHT...TEMPERATURES WILL BEGIN TO FALL BELOW FREEZING AROUND 9 PM AND CONTINUE TO FALL INTO THE LOWER 20S BY SUNRISE WEDNESDAY MORNING. TEMPERATURES WILL BE BELOW 32 DEGREES FOR 8 TO 12 HOURS...AND BELOW 27 DEGREES...OR HARD FREEZE CONDITIONS...FOR 4 TO 8 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ041>045-TXZ215-216-112200- /O.NEW.KLCH.HZ.W.0002.110112T0500Z-110112T1500Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...BEAUMONT/PORT ARTHUR...ORANGE 415 AM CST TUE JAN 11 2011 ...HARD FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST WEDNESDAY. TEMPERATURES TONIGHT WILL BEGIN TO FALL BELOW FREEZING AROUND 11 PM AND CONTINUE TO FALL INTO THE MID 20S BY SUNRISE WEDNESDAY MORNING. TEMPERATURES WILL BE BELOW 32 DEGREES FOR 6 TO 10 HOURS...AND BELOW 27 DEGREES...OR HARD FREEZE CONDITIONS...FOR 2 TO 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ051>055-112200- /O.NEW.KLCH.FZ.W.0005.110112T0700Z-110112T1500Z/ CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY 415 AM CST TUE JAN 11 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY. TEMPERATURES TONIGHT WILL BEGIN TO FALL BELOW FREEZING AROUND 1 AM AND CONTINUE TO FALL TO THE UPPER 20S NORTH OF INTRACOASTAL WATERWAY...AND TO AROUND 30 DEGREES AT THE COAST...BY SUNRISE WEDNESDAY MORNING. TEMPERATURES WILL BE BELOW 32 DEGREES FOR 4 TO 8 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ RUA
410 WWUS74 KLCH 111342 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 742 AM CST TUE JAN 11 2011 LAZ027>033-TXZ180>182-201-112215- /O.CAN.KLCH.FZ.W.0004.000000T0000Z-110111T1400Z/ /O.CON.KLCH.HZ.W.0002.110112T0300Z-110112T1500Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- TYLER-JASPER-NEWTON-HARDIN- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...WOODVILLE... JASPER...NEWTON...LUMBERTON 742 AM CST TUE JAN 11 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY... ...FREEZE WARNING IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE FREEZE WARNING FOR THIS MORNING. A HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST WEDNESDAY. TEMPERATURES HAVE LEVEL OUT THIS MORNING NEAR FREEZING AND WILL NOW SLOWLY RISE ABOVE FREEZING. THEREFORE...THE FREEZE WARNING THAT WAS IN EFFECT UNTIL 8 AM TUESDAY MORNING HAS BEEN CANCELLED. TONIGHT...TEMPERATURES WILL BEGIN TO FALL BELOW FREEZING AROUND 9 PM AND CONTINUE TO FALL INTO THE LOWER 20S BY SUNRISE WEDNESDAY MORNING. TEMPERATURES WILL BE BELOW 32 DEGREES FOR 8 TO 12 HOURS...AND BELOW 27 DEGREES...OR HARD FREEZE CONDITIONS...FOR 4 TO 8 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ041>045-TXZ215-216-112215- /O.CON.KLCH.HZ.W.0002.110112T0500Z-110112T1500Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...BEAUMONT/PORT ARTHUR...ORANGE 742 AM CST TUE JAN 11 2011 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST WEDNESDAY... A HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM CST WEDNESDAY. TEMPERATURES TONIGHT WILL BEGIN TO FALL BELOW FREEZING AROUND 11 PM AND CONTINUE TO FALL INTO THE MID 20S BY SUNRISE WEDNESDAY MORNING. TEMPERATURES WILL BE BELOW 32 DEGREES FOR 6 TO 10 HOURS...AND BELOW 27 DEGREES...OR HARD FREEZE CONDITIONS...FOR 2 TO 4 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS TEMPERATURES IN THE MID 20S OR COLDER ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. BE CAREFUL HEATING YOUR HOME. KEEP SPACE HEATERS AT LEAST 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF ANYTIME YOU LEAVE THE ROOM OR GO TO BED. TO PREVENT FREEZING AND POSSIBLE BURSTING OF OUTDOOR WATER PIPES...PIPES SHOULD BE WRAPPED OR DRAINED. && $$ LAZ051>055-112215- /O.CON.KLCH.FZ.W.0005.110112T0700Z-110112T1500Z/ CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- INCLUDING THE CITIES OF...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY 742 AM CST TUE JAN 11 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CST WEDNESDAY. TEMPERATURES TONIGHT WILL BEGIN TO FALL BELOW FREEZING AROUND 1 AM AND CONTINUE TO FALL TO THE UPPER 20S NORTH OF INTRACOASTAL WATERWAY...AND TO AROUND 30 DEGREES AT THE COAST...BY SUNRISE WEDNESDAY MORNING. TEMPERATURES WILL BE BELOW 32 DEGREES FOR 4 TO 8 HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ RUA
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Jan 10, 3:13 PM CST, 17 minutes earlier.
Area forecast discussion, Jan 10, 3:13 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
313 PM CST MON JAN 10 2011
.DISCUSSION...
A SHALLOW WAVE CYCLONE SITUATED JUST OFFSHORE THE GEORGIA COAST
WILL MOVE SLOWLY UP THE COAST TOWARD SOUTH CAROLINA THIS EVENING.
CYCLONIC DESCENDING AIR...FOUND ON THE COLD SIDE OF WAVE CYCLONE
...CONTINUES TO TRAP STRATUS BELOW THE FRONTAL SURFACE (SITUATED
AROUND THE 1500-FOOT LEVEL).
STRATUS WILL PERSIST THROUGH THE OVERNIGHT HOURS...THINNING DURING
THE LATE MORNING HOURS ON TUESDAY...AS A COLORADO HIGH BUILDS
SOUTHEAST INTO THE GULF OF MEXICO.
&&
.PREV DISCUSSION... /ISSUED 955 AM CST MON JAN 10 2011/
UPDATE...
12Z KLCH SOUNDING SHOWS A VERY IMPRESSIVE 13 DEGREE CELSIUS
TEMPERATURE INVERSION BETWEEN 950-900MB...WHICH HAS TRAPPED
ABUNDANT LOW LEVEL MOISTURE BENEATH IT AND KEPT A BLANKET OF LOW
CLOUDS IN PLACE AREAWIDE. ALTHOUGH A FEW BREAKS IN THE CLOUD DECK
ARE NOTED ACROSS NORTHEAST TEXAS...SUCH A STRONG TEMPERATURE
INVERSION WILL BE VERY DIFFICULT TO OVERCOME AND FEEL LOW CLOUDS
WILL REMAIN IN PLACE MOST OF THE DAY. INDEED...LATEST GFS TIME
HEIGHT PLOTS INDICATE LOW CLOUDS WILL REMAIN IN PLACE AT LEAST
THROUGH THIS EVENING...AND HAVE SIDED WITH IT FOR TODAY AND
TONIGHT WHILE DISCARDING THE 12Z NAM WHICH BELIEVES IT SHOULD BE
MOSTLY CLEAR ALREADY. THUS HAVE ADJUSTED SKY COVER UPWARD FOR ALL
ZONES TODAY INTO TONIGHT AND KEPT HIGHS FOR TODAY WELL BELOW MOS
GUIDANCE FORECAST...WHICH INHERITED FORECAST ALREADY HAS COVERED
WELL.
SHAMBURGER
PREV DISCUSSION... /ISSUED 738 AM CST MON JAN 10 2011/
UPDATE...
HAVE GONE AHEAD AND CANCELLED THE FREEZE WARNING THAT WAS IN
EFFECT UNTIL 8 AM THIS MORNING FOR THE LAKES AREA OF SOUTHEAST
TEXAS AND CENTRAL LOUISIANA. TEMPERATURES HAVE REACHED THEIR
LOWEST POINT WITH JUST SOME ISOLATED RURAL MESO-NET SITES REACHING
THE FREEZING MARK. TEMPERATURES WILL NOW BEGIN TO SLOWLY RISE
ABOVE THE FREEZING MARK AND FREEZE WARNING IS NO LONGER NECESSARY
FOR THIS MORNING.
RUA
PREV DISCUSSION... /ISSUED 614 AM CST MON JAN 10 2011/
AVIATION...
STRONG SFC LOW HAS MOVED OFF TO THE EAST WITH JUST A WIDESPREAD
OVC DECK REMAINING OVER THE AREA. CIGS HAVE BEEN STEADY OVERNIGHT
RANGING FM 400-700 FT. THESE IFR CIGS SHOULD PERSIST THROUGH MID
MORNING AND COULD OCCASIONALLY LOWER TO LIFR AT TIMES. MODEL
GUIDANCE DIFFERS ON TIMING AND EXTENT OF CIGS LIFTING/BREAKING UP
WITH NAM MUCH QUICKER IN CLEARING SKIES TODAY. EXPECT CIGS WILL
PERSIST THROUGH MUCH OF THE DAY AND POSSIBLY TONIGHT WITH A RATHER
STRONG FRONTAL INVERSION IN PLACE...THUS LEANED TOWARD GFS
GUIDANCE WITH CIGS LIFTING TO MVFR BY EARLY AFTN. NERLY WINDS WILL
GRADUALLY SHIFT N THIS AFTN...WITH SPEEDS LESS THAN 10 KT.
PREV DISCUSSION... /ISSUED 432 AM CST MON JAN 10 2011/
DISCUSSION...
SURFACE LOW OVER THE NORTHEAST GULF OF MEXICO AND UPPER LEVEL TROF
OVER THE SOUTHEAST U.S. CONTINUE TO MOVE OFF TO THE EAST AND
NORTHEAST AND AWAY FROM THE FORECAST AREA. SOME WRAP AROUND
MOISTURE STILL IS TRAPPED BELOW A GOOD LOW LEVEL TEMPERATURE
INVERSION...AND THIS IS HELPING KEEP SURFACE TEMPERATURES UP A BIT
WITH MOST OBSERVATIONS REPORTING JUST ABOVE THE FREEZING MARK IN
THE LAKES AREA OF SOUTHEAST TEXAS AND CENTRAL LOUISIANA. WILL LET
THE CURRENT FREEZE WARNING FOR THAT AREA RIDE AT THE MOMENT...AS
STILL A COUPLE OF HOURS BEFORE SUNRISE AND COULD BE SOME FREEZING
TEMPS IN RURAL LOCATIONS.
WILL UNDERCUT GUIDANCE HIGH TEMPERATURES FOR TODAY AS GUT FEELING
TELLS ME THAT IN THESE SITUATIONS IT IS TOUGH FOR CLOUDS TO FULLY
SCATTER OUT WITH SUCH STRONG INVERSION TO STAY IN PLACE WITH WEST
TO WEST-SOUTHWEST WINDS ALOFT. COULD BE CLOSE TO A LIGHT FREEZE
OVER NORTHERN ZONES AGAIN TONIGHT...BUT AGAIN WILL DEPEND ON CLOUD
COVER SO WILL LET THE NEXT DECIDE ON ISSUING A NPW.
A VERY COLD CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA BEHIND
A COLD FRONT THAT WILL ARRIVE LATE TONIGHT/EARLY TUESDAY. THIS
SYSTEM WILL HELP DISSIPATE CLOUD COVER AS A DEEPER NORTHERLY FLOW
DEVELOPS AND A DRIER AIR MASS ADVECTS IN. AIR MASS WILL ONLY
MODIFY SLIGHTLY AS IT WILL MOVE OVER AREAS OF SNOW PACK TO THE
NORTH. DESPITE THE WINDS STAYING UP ON TUESDAY NIGHT/WEDNESDAY
MORNING...A HARD FREEZE WILL BE LIKELY FOR AREA ALONG AND NORTH OF
INTERSTATE 10...WITH A LIGHT FREEZE TO THE COAST.
THE VERY COLD CONDITIONS WILL CONTINUE INTO WEDNESDAY...THIS TIME
AS MID TO HIGH LEVEL CLOUD DECK DEVELOPS LATE IN THE DAY AS SHORT
WAVE BEGINS TO FORM AND PUSH IN FROM THE WEST KEEPING HIGH
TEMPERATURES IN THE 40S. THIS SYSTEM WILL MOVE ACROSS THE FORECAST
AREA ON LATE WEDNESDAY NIGHT AND EARLY THURSDAY. LOOKS LIKE LOWER
LAYER WILL STILL BE TOO DRY...SO ANY PRECIP THAT MAY DEVELOP WILL
LIKELY STAY AS VIRGA AND EVAPORATE BEFORE REACHING THE GROUND.
TEMPERATURES WILL BEGIN TO WARM ON FRIDAY...AS HIGH PRESSURE
FINALLY PUSHES OFF TO THE EAST AND A LIGHT SOUTHEAST FLOW RETURN.
THERE WILL BE A CHANCE OF SHOWERS OVER THE WEEKEND AHEAD OF THE
NEXT FRONTAL SYSTEM...WHICH IS EXPECTED TO MOVE ACROSS ON SUNDAY.
RUA
MARINE...
AS LOW PRESSURE OVER THE NORTHEAST GULF OF MEXICO CONTINUES TO
MOVE TO THE EAST...GRADIENT OVER THE COASTAL WATERS IS
RELAXING...THEREFORE...WINDS AND SEAS ARE ALSO GRADUALLY
SUBSIDING. MSAS ANALYSIS AND OBSERVATIONS ARE NOT SHOWING ANY
SMALL CRAFT ADVISORY CONDITIONS SO HAVE GONE AHEAD AND CANCELLED
THE SCA.
NORTHERLY WINDS WILL INCREASE AGAIN LATE TONIGHT AND ON TUESDAY AS
A COLD HIGH PRESSURE SYSTEM BUILDS INTO THE REGION. THIS WILL
ALLOW WINDS TO BUILD TO EXERCISE CAUTION AFTER MIDNIGHT AND SMALL
CRAFT ADVISORY CONDITIONS...ESPECIALLY BEYOND 20 NM ON
TUESDAY...CONTINUING THROUGH WEDNESDAY.
WINDS WILL DECREASE DURING THURSDAY AS HIGH PRESSURE MOVES OFF TO
THE EAST.
RUA
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 33 51 26 48 30 / 0 0 0 0 10
KBPT 34 50 26 49 32 / 0 0 0 0 10
KAEX 31 47 23 46 26 / 0 0 0 0 10
KLFT 33 51 25 48 29 / 0 0 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FREEZE WARNING FROM 3 AM TO 8 AM CST TUESDAY FOR THE FOLLOWING
ZONES: ALLEN...AVOYELLES...BEAUREGARD...EVANGELINE...
RAPIDES...ST. LANDRY...VERNON.
TX...FREEZE WARNING FROM 3 AM TO 8 AM CST TUESDAY FOR THE FOLLOWING
ZONES: HARDIN...JASPER...NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST THURSDAY
FOR THE FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH
ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY FROM NOON TUESDAY TO NOON CST WEDNESDAY FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON, LA TO
HIGH ISLAND, TX OUT 20 NM...COASTAL WATERS FROM
INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM...COASTAL WATERS
FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT
20 NM.
&&Hazardous weather outlook, Jan 10, 5:07 AM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 507 AM CST MON JAN 10 2011 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-111215- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 507 AM CST MON JAN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT CLOUDY AND COLD CONDITIONS CAN BE EXPECTED TODAY. A COLD FRONT WILL PUSH ACROSS THE FORECAST AREA LATE TONIGHT WITH A MUCH DRIER AIR MASS EXPECTED BEHIND IT. THIS WILL HELP SCATTER OUT THE LOW CLOUDS...WHICH IN TURN MAY HELP LOWER TEMPERATURES TO NEAR OR JUST BELOW FREEZING FOR AREAS NORTH OF INTERSTATE 10. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A VERY COLD CANADIAN HIGH PRESSURE SYSTEM WILL BUILD INTO THE REGION ON TUESDAY. COLD CONDITIONS WITH THIS SYSTEM ARE EXPECTED TO PERSIST THROUGH THURSDAY. THE COLDEST NIGHT DURING THIS PERIOD IS EXPECTED ON TUESDAY NIGHT/WEDNESDAY MORNING...WHEN A HARD FREEZE WILL BE LIKELY FOR AREAS ALONG AND NORTH OF INTERSTATE 10...AND A LIGHT FREEZE ALL THE WAY TO THE COAST. ANOTHER LIGHT TO HARD FREEZE WILL BE POSSIBLE ON WEDNESDAY NIGHT/THURSDAY MORNING...HOWEVER A THICK MID AND UPPER LEVEL CLOUD DECK IS FORECAST TO DEVELOP WHICH WILL HAVE AN AFFECT ON JUST HOW LOW THE TEMPERATURES WILL BE AND THE DIFFERENCE BETWEEN A LIGHT TO HARD FREEZE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-111215- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 507 AM CST MON JAN 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS LATE TONIGHT. NORTHERLY WINDS WILL INCREASE BEHIND THE FRONT WITH SMALL CRAFT EXERCISE CAUTION LIKELY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STRONG NORTHERLY WINDS WILL PERSIST THROUGH THURSDAY AS A COLD HIGH PRESSURE SYSTEM BUILDS IN. A SMALL CRAFT ADVISORY WILL BE LIKELY FOR THE COASTAL WATERS...ESPECIALLY BEYOND 20 NM...FROM TUESDAY INTO EARLY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 3:34 PM CST | Small Craft Advisory | LCH | 65 hr |
Nearby
Freeze Warnings in Louisiana, 2011Freeze Warnings in Texas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.